Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 7, 2017, 12:21 PM CST for Cumberland County, Fentress County, White County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 12:21 PM CST (18:21 UTC)
- Expired
- Feb 7, 2017, 1:15 PM CST
- In force
- 54 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, White County, TN
The radar
The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834
WWUS84 KOHX 071821
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1221 PM CST TUE FEB 7 2017
TNZ032>034-064>066-071915-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
1221 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...SOUTHEASTERN DE KALB...WHITE...SOUTHEASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 115 PM CST...
At 1220 PM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Livingston to near Doyle. Movement
was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cookeville, Crossville, Sparta, Jamestown, Fairfield Glade, Monterey,
Crab Orchard, Allardt, Pleasant Hill, Doyle, Grimsley, Hamptons
Crossroads, Cumberland Mountain State Park, Slate Springs, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Lake Tansi, Indian Rock Lake and Clarkrange.
LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
3615 8491 3606 8479 3577 8505 3577 8525
3581 8528 3582 8527 3580 8537 3582 8546
3581 8552 3579 8552 3579 8560 3584 8572
3585 8579 3637 8522 3650 8472 3640 8466
TIME...MOT...LOC 1820Z 255DEG 33KT 3633 8520 3585 8563
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:53 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 7, 11:53 AM CST, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1153 AM CST Tue Feb 7 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... An interesting day is in store for us here in Middle Tennessee. At forecast time, other than a few showers streaming across the area, it's relatively quiet. However, if we look upstream, the action is already under way. Showers and thunderstorms have already crossed over the Mississippi River and are headed across West Tennessee. These storms will likely break into our northwest counties over the next couple of hours and with little to no surface based instability present, these storms should pass through Middle Tennessee with little to no fanfare. As we get into the daylight hours, the activity that is further upstream (currently over Arkansas) will start to near the mid-state and it's these storms we'll have to start watching for the potential of severe weather. Parsing the forecast soundings, not much has changed in regards to our forecast thinking. There will be at least a marginal chance for damaging straight line winds and hail, especially during the morning hours. This is when the wind fields are their strongest. A 50-60 kt 850mb LLJ will provide 0-3km helicities potent enough to help sustain updrafts. As we get into the afternoon hours, these wind fields begin to weaken. That 850mb jet weakens to 30 kts and while that's nothing to sneeze at with surface instability climbing near 1000 J/Kg, it's not what it could be. So, as we get into the afternoon, we'll start looking for much more isolated instances of sustained updrafts. Latest HRRR suggests there's just enough deep layer shear to organize a weak line as the bulk of the precip pushes across I-65 early this afternoon. This is most likely where the afternoon threat of severe weather will be concentrated. Again, with surface winds out of the southwest, the tornado threat will be low -- though not zero -- throughout this event. Outside of today's thunderstorms, it's going to be breezy. Gusts of 30 to 35 mph will be possible until that LLJ weakens later this afternoon. As advertised, today's thunderstorms will be pre-frontal. The actual front still isn't expected to push through Middle Tennessee until Wednesday afternoon. This means that while we'll probably have a decent lull in activity tonight, we could see some more convective development on Wednesday just ahead of the front. Instabilities will be lower than today, but there could be just enough deep layer shear to organize some of this convection, so a few strong storms will be possible late Wednesday morning into the early afternoon hours, especially south of I-40. Behind the front, some precipitation will linger into Wednesday night. There's still plenty of model inconsistencies regarding how quickly the cold air will push in behind the front. Because of this, I'm still only going to carry a chance of some light snow on the northern Plateau early Thursday morning. QPFs are still very light, so this should be of little to no consequence. We'll dry out starting Thursday. Temperatures will be much more seasonal, but this won't last long as the surface ridge following tomorrow's frontal passage will get east of us quickly and provide southerly flow as early as Friday. This will allow us to warm up once again, with afternoon highs back into the upper 50s and 60s Friday and Saturday. Another front is still progged to push through Sunday, but the latest extended guidance has weakened this front considerably. Because of this, I'm still only going to carry a chance PoP for Sunday. && .AVIATION... 18Z TAF DISCUSSION. Poor flying conditions will continue over the next 24 hrs. RA will move out during the afternoon hours but low ceilings and reduced vis will continue to be an issue overnight. Only included tempo tsra group at CSV for the next couple of hours as lightning has been scarce with this activity. Winds will calm overnight and with ample low level moisture fog may become an issue along with IFR cigs. Cigs should improve to MVFR by mid to late morning at all three terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Reagan
Hazardous weather outlook, Feb 7, 5:54 AM CST, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 554 AM CST Tue Feb 7 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-081200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 554 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible today across all of Middle Tennessee. While the tornado threat will be low, damaging straight line winds and large hail will be the main threats. The main focus areas will be west of I-65 this morning and east of I-65 this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A couple of strong storms will be possible during the late morning and early afternoon hours Wednesday. Strong gusty winds and small hail will be possible, especially south of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested today. Please report any storm damage in Middle Tennessee to the National Weather Service in Nashville. THUNDERSTORM SPOTTER REPORTING CRITERIA... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (measured) Structural Damage Tress or Power Lines Down 27
In the hours before
Special weather statement, Feb 7, 11:48 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
1148 AM CST TUE FEB 7 2017
TNZ062-063-075-077>080-071845-
Cannon TN-Rutherford TN-Coffee TN-Bedford TN-Van Buren TN-Grundy TN-
Warren TN-
1148 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
COFFEE...NORTHWESTERN VAN BUREN...WARREN...BEDFORD...WESTERN GRUNDY
AND CANNON COUNTIES UNTIL 1245 PM CST...
At 1148 AM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Woodbury to near
Petersburg. Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Murfreesboro, Shelbyville, McMinnville, Manchester, Woodbury,
Spencer, Tullahoma, Monteagle, Altamont, Coalmont, Morrison,
Wartrace, Bell Buckle, Beersheba Springs, Centertown, Normandy,
Viola, Beechgrove, Raus and Fosterville.
LAT...LON 3529 8592 3534 8603 3536 8616 3534 8626
3538 8625 3539 8628 3540 8626 3541 8625
3541 8626 3532 8642 3539 8663 3543 8665
3589 8631 3588 8592 3584 8588 3585 8575
3579 8560 3581 8541 3524 8581 3522 8587
TIME...MOT...LOC 1748Z 252DEG 41KT 3580 8621 3528 8661
ShamburgerSpecial weather statement, Feb 7, 11:49 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1149 AM CST TUE FEB 7 2017
TNZ061-093>095-071845-
Lawrence TN-Wayne TN-Giles TN-Marshall TN-
1149 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...SOUTHERN
MARSHALL...LAWRENCE AND GILES COUNTIES UNTIL 1245 PM CST...
At 1149 AM CST, Doppler radar was tracking strong thunderstorms
along a line extending from Ethridge to Iron City. Movement was east
at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Loretto, Ardmore, Cornersville, St.
Joseph, Elkton, Minor Hill, Ethridge, Lynnville, Cypress Inn,
Goodspring, Belfast, Leoma, Westpoint, Frankewing, Iron City and
Prospect.
LAT...LON 3501 8793 3541 8729 3542 8702 3541 8699
3542 8698 3543 8665 3537 8662 3536 8660
3533 8660 3531 8668 3525 8675 3526 8683
3499 8684
TIME...MOT...LOC 1749Z 266DEG 45KT 3530 8720 3503 8761
ShamburgerLocal storm report, Feb 7, 11:56 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1156 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM TSTM WND DMG 4 ESE PEGRAM 36.09N 86.99W
02/07/2017 DAVIDSON TN 911 CALL CENTER
ONE TREE REPORTED DOWN.
&&
EVENT NUMBER OHX1700071
FBORDENLocal storm report, Feb 7, 11:58 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG 2 E BERRY HILL 36.12N 86.73W
02/07/2017 DAVIDSON TN 911 CALL CENTER
ONE TREE REPORTED DOWN.
&&
EVENT NUMBER OHX1700072
FBORDENLocal storm report, Feb 7, 12:08 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 6 W SLAYDEN 36.28N 87.57W
02/07/2017 HOUSTON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DAMAGE TO HOUSE WITH CARPORT
BLOWN DOWN AND DAMAGE TO WINDOWS FROM DEBRIS. MULTIPLE
TREES REPORTED DOWN.
&&
EVENT NUMBER OHX1700073
FBORDENSpecial weather statement, Feb 7, 12:21 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CST TUE FEB 7 2017
TNZ032>034-064>066-071915-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
1221 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...SOUTHEASTERN DE KALB...WHITE...SOUTHEASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 115 PM CST...
At 1220 PM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Livingston to near Doyle. Movement
was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cookeville, Crossville, Sparta, Jamestown, Fairfield Glade, Monterey,
Crab Orchard, Allardt, Pleasant Hill, Doyle, Grimsley, Hamptons
Crossroads, Cumberland Mountain State Park, Slate Springs, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Lake Tansi, Indian Rock Lake and Clarkrange.
LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
3615 8491 3606 8479 3577 8505 3577 8525
3581 8528 3582 8527 3580 8537 3582 8546
3581 8552 3579 8552 3579 8560 3584 8572
3585 8579 3637 8522 3650 8472 3640 8466
TIME...MOT...LOC 1820Z 255DEG 33KT 3633 8520 3585 8563
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:16 AM CST | Special Weather Statement | OHX | Stewart | 44 min |
| Feb 7, 6:10 AM CST | Special Weather Statement | OHX | Montgomery | 35 min |
| Feb 7, 6:25 AM CST | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Feb 7, 8:27 AM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Stewart | 3 hr |
| Feb 7, 8:41 AM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 49 min |
| Feb 7, 8:45 AM CST | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 45 min |
| Feb 7, 9:14 AM CST | Special Weather Statement | OHX | Lewis, Perry | 46 min |
| Feb 7, 9:26 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 64 min |
| Feb 7, 9:35 AM CST | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 55 min |
| Feb 7, 9:44 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 31 min |
| Feb 7, 10:11 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 34 min |
| Feb 7, 10:41 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Smith, Sumner, Trousdale, Wilson | 19 min |
| Feb 7, 10:46 AM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 59 min |
| Feb 7, 11:03 AM CST | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Trousdale, Wilson | 27 min |
| Feb 7, 11:10 AM CST | Special Weather Statement | OHX | Wayne | 35 min |
| Feb 7, 11:23 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 112 min |
| Feb 7, 11:48 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 57 min |
| Feb 7, 11:49 AM CST | Special Weather Statement | OHX | Giles, Lawrence | 56 min |
| Feb 7, 12:55 PM CST | Special Weather Statement | OHX | Grundy, Van Buren | 35 min |
| Feb 7, 2:11 PM CST | Special Weather Statement | OHX | Bedford | 34 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.